Alert archive / Kansas / Wind Advisories in 2005

Wind Advisory 6, NWS Wichita, KS

November 14, 200526 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 14, 2005, 3:53 AM CST for 26 counties in Kansas. It took effect at Nov 15, 2005, 12:00 AM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2005, 3:53 AM CST (09:53 UTC)
In effect from
Nov 15, 2005, 12:00 AM CST
Expired
Nov 15, 2005, 7:18 PM CST
In force
19 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2743 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 140953
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CST MON NOV 14 2005

...STRONG GUSTY WINDS POSSIBLE TONIGHT FOR CENTRAL AND SOUTH
CENTRAL KANSAS..

.A STRONG CANADIAN COLD FRONT WILL PLUNGE SOUTH ACROSS MOST OF
KANSAS TONIGHT AND EARLY TUESDAY, PRODUCING GUSTY WINDS IN ITS
WAKE. SCATTERED LIGHT RAIN IS POSSIBLE AFTER ITS PASSAGE, WIT SOME
FLURRIES POSSIBLE IN CENTRAL KANSAS, COMBINED WITH NORTH WINDS OF
30 TO 45 MPH. 

KSZ032-033-047>052-067-068-082-083-091-141800-
/O.NEW.KICT.WI.Y.0006.051115T0600Z-051115T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER
353 AM CST MON NOV 14 2005

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST
TUESDAY. 

NORTH WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL PASSAGE
MOVES THROUGH THE AREA. WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45
MPH ARE POSSIBLE AFTER MIDNIGHT INTO EARLY TUESDAY. THE HIGH
WINDS SHOULD START TO SLACKEN BY TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ053-069>072-092>096-098>100-141800-
/O.NEW.KICT.WI.Y.0006.051115T0600Z-051115T1800Z/
CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
353 AM CST MON NOV 14 2005

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST
TUESDAY. 

NORTH WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL PASSAGE
MOVES THROUGH THE AREA EARLY TUESDAY. WINDS OF 25 TO 30 MPH WITH
GUSTS UP TO 45 MPH ARE POSSIBLE AFTER 3 AM AND DEFINATELY BY
SUNRISE TUESDAY. THE HIGH WINDS SHOULD START TO SLACKEN BY TUESDAY
AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KETCHAM
7 follow-up statements
000 
WWUS73 KICT 141710
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1110 AM CST MON NOV 14 2005

...STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST
KANSAS TONIGHT AND TUESDAY..

.GUSTY WINDS OF 25 TO 40 MPH WILL BE POSSIBLE BEHIND THE FRONT
TONIGHT AND TUESDAY WITH POSSIBLE GUSTS TO 50 MPH.

KSZ032-033-047>053-067>069-082-083-091>093-150115-
/O.EXT.KICT.WI.Y.0006.051115T0600Z-051115T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
1110 AM CST MON NOV 14 2005

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM CST
TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
CST TUESDAY. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL
PASSAGE MOVES THROUGH THE AREA. WINDS OF 25 TO 40 MPH WITH GUSTS
UP TO 50 MPH ARE POSSIBLE AFTER MIDNIGHT INTO EARLY TUESDAY. THE
HIGH WIND SPEEDS SHOULD START TO SLACKEN BY LATE TUESDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ070>072-094>096-098>100-150115-
/O.EXT.KICT.WI.Y.0006.051115T1200Z-051115T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1110 AM CST MON NOV 14 2005

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 5 PM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM TO 5 PM CST TUESDAY.

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL PASSAGE
MOVES THROUGH TUESDAY MORNING. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH ARE POSSIBLE. THE HIGH WIND SPEEDS SHOULD START TO
SLACKEN BY LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

COX
000 
WWUS73 KICT 142048
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
248 PM CST MON NOV 14 2005

...STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST
KANSAS TONIGHT AND TUESDAY..

.GUSTY WINDS OF 25 TO 40 MPH WILL BE POSSIBLE BEHIND THE FRONT
TONIGHT AND TUESDAY WITH POSSIBLE GUSTS TO 50 MPH.

KSZ032-033-047>053-067-068-142200-
/O.CAN.KICT.WI.Y.0006.051115T0600Z-051115T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON
248 PM CST MON NOV 14 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND
ADVISORY. 

THE WIND ADVISORY WILL BE REPLACED BY A WINTER WEATHER ADVISORY
FOR LATE TONIGHT THROUGH TUESDAY AFTERNOON.

$$

KSZ069-082-083-091>093-150500-
/O.UPG.KICT.WI.Y.0006.051115T0600Z-051115T2300Z/
/O.NEW.KICT.HW.W.0001.051115T0600Z-051115T2300Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
248 PM CST MON NOV 14 2005

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM CST
TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG COLD FRONT
MOVES THROUGH THE AREA BETWEEN 4 AM AND 8 AM TUESDAY MORNING. SUSTAINED
WIND SPEEDS OF AT LEAST 40 MPH WITH GUSTS TO 50 TO 55 MPH WILL
POSSIBLE BEFORE NOON. THE WIND SPEEDS WILL SLACKEN TO 30 TO 35
MPH DURING THE AFTERNOON BEFORE CALMING DOWN TO 15 TO 25 MPH BY
EVENING. 

SOME SNOWFALL WILL ALSO BE POSSIBLE TUESDAY MORNING WHICH COULD
REDUCE THE VISIBILITY AT TIMES. HOWEVER, LITTLE IF ANY
ACCUMULATION IS EXPECTED. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH, OR GUSTS OF 58
MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.

$$

KSZ070>072-094>096-098>100-150500-
/O.CON.KICT.WI.Y.0006.051115T1200Z-051115T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
248 PM CST MON NOV 14 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CST TUESDAY. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL
PASSAGE MOVES THROUGH TUESDAY MORNING. WIND SPEEDS OF 25 TO
35 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. THE HIGH WIND SPEEDS
SHOULD START TO SLACKEN BY LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
000 
WWUS73 KICT 150333
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CST MON NOV 14 2005

...STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST
KANSAS TONIGHT AND TUESDAY..

.GUSTY WINDS OF 25 TO 40 MPH WILL BE POSSIBLE BEHIND THE FRONT
TONIGHT AND TUESDAY WITH POSSIBLE GUSTS TO 50 MPH.

KSZ069-082-083-091>093-151145-
/O.CON.KICT.HW.W.0001.051115T0600Z-051115T2300Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
933 PM CST MON NOV 14 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST TUESDAY. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG COLD FRONT
MOVES THROUGH THE AREA BETWEEN 4 AM AND 8 AM TUESDAY MORNING.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH WITH GUSTS TO 50 TO
55 MPH WILL POSSIBLE BEFORE NOON. THE WIND SPEEDS WILL SLACKEN TO
30 TO 35 MPH DURING THE AFTERNOON BEFORE CALMING DOWN TO 15 TO
25 MPH BY EVENING.

SOME SNOWFALL WILL ALSO BE POSSIBLE TUESDAY MORNING WHICH COULD
REDUCE THE VISIBILITY AT TIMES. HOWEVER... LITTLE IF ANY
ACCUMULATION IS EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF
58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.
THEREFORE IT IS ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND
OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED. 

$$

KSZ070>072-094>096-098>100-151145-
/O.CON.KICT.WI.Y.0006.051115T1200Z-051115T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
933 PM CST MON NOV 14 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CST TUESDAY. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL
PASSAGE MOVES THROUGH TUESDAY MORNING. WIND SPEEDS OF 25 TO
35 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. THE HIGH WIND SPEEDS
SHOULD START TO SLACKEN BY LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. IT IS ALSO ADVISED THAT SUCH OBJECTS
SUCH AS TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR
SECURED.

$$

LAWSON
000 
WWUS73 KICT 151011
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
411 AM CST TUE NOV 15 2005

...GUSTY WINDS TO 50 MPH POSSIBLE THIS MORNING...

.A STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST
KANSAS THIS MORNING WITH STRONG GUSTY WINDS OF 25 TO 40 MPH POSSIBLE
BEHIND THE FRONT LATER THIS MORNING WITH POSSIBLE GUSTS TO 50 MPH.

KSZ069-082-083-091>093-151815-
/O.CON.KICT.HW.W.0001.000000T0000Z-051115T2300Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
411 AM CST TUE NOV 15 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG COLD FRONT
MOVES THROUGH THE AREA EARLY THIS MORNING. SUSTAINED WIND SPEEDS
OF AT LEAST 40 MPH WITH GUSTS TO 50 TO 55 MPH WILL BE POSSIBLE
BEFORE NOON. THE WIND SPEEDS WILL SLACKEN TO 30 TO 35 MPH DURING
THE AFTERNOON BEFORE CALMING DOWN TO 15 TO 25 MPH BY EVENING.

SOME LIGHT SNOWFALL WILL ALSO BE POSSIBLE THIS MORNING WHICH COULD
REDUCE THE VISIBILITY AT TIMES. HOWEVER... LITTLE IF ANY SNOW
ACCUMULATION IS EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF
58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.
THEREFORE IT IS ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND
OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED.

$$

KSZ070>072-094>096-098>100-151815-
/O.CON.KICT.WI.Y.0006.051115T1200Z-051115T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
411 AM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE RAPIDLY AFTER A STRONG FRONTAL
PASSAGE MOVES THROUGH THE AREA LATER THIS MORNING. WIND SPEEDS OF
25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. THE HIGH WIND
SPEEDS SHOULD START TO SLACKEN BY LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. IT IS ALSO ADVISED THAT SUCH OBJECTS
SUCH AS TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR
SECURED.

$$
000 
WWUS73 KICT 151705
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1105 AM CST TUE NOV 15 2005

...GUSTY WINDS TO 50 MPH POSSIBLE THIS MORNING...

.A STRONG COLD FRONT WILL PLOW THROUGH CENTRAL AND SOUTHEAST
KANSAS THIS MORNING WITH STRONG GUSTY WINDS OF 25 TO 40 MPH
POSSIBLE BEHIND THE FRONT LATER THIS MORNING WITH POSSIBLE GUSTS
TO 50 MPH.

KSZ032-033-047>053-067-068-152300-
/O.EXA.KICT.HW.W.0001.000000T0000Z-051115T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON
1105 AM CST TUE NOV 15 2005

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

THE STRONG AND GUSTY WINDS SHOULD GRADUALLY DIMINISH DURING THE
AFTERNOON. AT TIMES...SUSTAINED WINDS WILL BE NEAR 40 MPH AND
GUSTS TO NEAR 50 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF
58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.
THEREFORE IT IS ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND
OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED.

$$

KSZ069-082-083-091>093-152300-
/O.CON.KICT.HW.W.0001.000000T0000Z-051115T2300Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
1105 AM CST TUE NOV 15 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

THE STRONG AND GUSTY WINDS SHOULD GRADUALLY DIMINISH DURING THE
AFTERNOON. AT TIMES...SUSTAINED WINDS WILL BE NEAR 40 MPH AND GUSTS
TO NEAR 50 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF
58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.
THEREFORE IT IS ADVISED THAT SUCH OBJECTS SUCH AS TRASH CANS AND
OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED.

$$

KSZ070>072-094>096-098>100-152300-
/O.CON.KICT.WI.Y.0006.000000T0000Z-051115T2300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1105 AM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IT IS ALSO ADVISED THAT SUCH OBJECTS SUCH AS
TRASH CANS AND OUTDOOR FURNITURE BE BROUGHT INSIDE OR SECURED.

$$

HOWERTON
000 
WWUS73 KICT 152046
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
246 PM CST TUE NOV 15 2005

KSZ032-033-047>053-067>069-082-083-091>093-160300-
/O.CAN.KICT.HW.W.0001.000000T0000Z-051115T2300Z/
/O.EXB.KICT.WI.Y.0006.000000T0000Z-051116T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
246 PM CST TUE NOV 15 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH, WITH GUSTS TO NEAR 45
MPH, WILL CONTINUE THROUGH THE EVENING HOURS. WINDS SHOULD SUBSIDE
AFTER 9 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR
WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KSZ070>072-094>096-098>100-160300-
/O.EXT.KICT.WI.Y.0006.000000T0000Z-051116T0300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
246 PM CST TUE NOV 15 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH, WITH GUSTS TO NEAR 40 MPH,
WILL CONTINUE THROUGH THE EVENING HOURS. WINDS SHOULD SUBSIDE AFTER
9 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR
WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KLEINSASSER
000 
WWUS73 KICT 160118
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CST TUE NOV 15 2005


KSZ032-033-047>053-067>072-082-083-091>096-098>100-160230-
/O.CAN.KICT.WI.Y.0006.000000T0000Z-051116T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
718 PM CST TUE NOV 15 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND
ADVISORY. 

WIND SPEEDS ACROSS THE AREA STARTED TO DECREASE AFTER SUNSET.
THEREFORE THE WIND ADVISORY HAS BEEN CANCELED.

$$

LAWSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:26 AM CST, 27 minutes earlier.

Area forecast discussion, Nov 14, 3:26 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
326 AM CST MON NOV 14 2005

.DISCUSSION...
MAIN CONCERNS DURING THIS TIME IS PRECIP CHANCES TONIGHT AND STRONG
WINDS AFTER THE FRONTAL PASSAGE EARLY TUE.

TODAY-TONIGHT:
RIDGE AXIS WILL SLOWLY MOVE TO THE EAST OF THE AREA EARLY TODAY,
WITH SOME LOW LEVEL MOISTURE RETURN NOTED OVER ERN OK ON THE BACK
SIDE OF THE RIDGE.  SOME ISENTROPIC LIFT NOTED IN THE 295-300K LAYER
ASSOCIATED WITH THIS MOISTURE RETURN ACROSS EXTREME ERN KS, MAY
SATURATE THE COLUMN ENOUGH FOR A LIGHT RAIN CHANCE ALONG THE KS/MO
BORDER. SO WILL KEEP SOME LOW POPS IN THIS AREA, WITH MOST OF THE
PRECIP MAINLY FALLING IN WRN MO.  TEMPS WILL BE TRICKY TODAY AS
WARM ADVECTION AHEAD OF THE LEE TROF IS TEMPERED SOMEWHAT AS MID
LEVEL CLOUDS REMAIN IN PLACE.

BIG CHANGES HEADED FOR THE AREA TONIGHT, AS A STRONG PACIFIC COLD
FRONT CRASHES ACROSS THE AREA. MODELS FAIRLY CONSISTENT, ON THE
TIMING OF THIS FRONT, REACHING CEN KS BY 06Z/TUE, AND THE REST OF
THE AREA BY 12Z/TUE MORNING. NOT ALOT OF MOISTURE ASSOCIATED WITH
THE FRONT, BUT STRONG DYNAMICS WILL PROBABLY BE ENOUGH FOR SOME POST
FRONTAL LIGHT RAIN DUE TO RAPID RISING THETA SURFACES SQUEEZING OUT
ANY MOISTURE IT CAN. COULD ALSO SEE SOME FLURRIES MIX WITH THE RAIN
IN CEN KS BETWEEN 06-12Z/TUE AS ICE CRYSTAL FORMATION IS POSSIBLE
WITH THE COLD AIRMASS BEHIND THE FRONT. DRY LOW LAYERS WILL HELP
COOL THE LOW LAYERS FOR SOME OF THIS SNOW TO ACTUALLY REACH THE
GROUND WITH ANY SNOW THAT MAKES IT TO THE GROUND JUST BLOWING AROUND
IN THE GUSTY WINDS. THE WINDS WILL BE THE MAIN PROBLEM WITH THIS
POTENT SYSTEM, WITH MODELS SUGGESTING WINDS JUST OFF THE SURFACE OF
50-60KTS.  EXPECT SOME OF THESE STRONG WINDS TO MIX TO THE SURFACE
AND PRODUCE GUSTY WINDS TO 40-45 MPH, WITH LOTS OF MOMENTUM TRANSFER
CAUSED BY THE DOWNGLIDE FOR A FEW HOURS AFTER THE FRONTAL PASSAGE.
SO WILL ISSUE A WIND ADVISORY FOR ALL OF CEN/SRN KS FOR TONIGHT INTO
THE MORNING HOURS TUES. WILL HAVE TO KEEP AN EYE ON THIS FOR
POSSIBLE UPGRADE TO HIGH WIND WARNING IF MOMENTUM TRANSFER CAN BE
MAXIMIZED.

TUE AND TUE NIGHT:
DO NOT EXPECT TEMPS TO MOVE MUCH DURING THE DAY ON TUES, EVEN WITH
DRY SLOT MOVING ACROSS THE AREA AFTER THE FRONTAL PASSAGE CLEARING
OUT THE CLOUDS.  LOTS OF COLD ADVECTION BEHIND THE SYSTEM WILL KEEP
A LID ON TEMPS EVEN WITH SUNSHINE RETURNING AND SOME DOWNSLOPE NOTED
IN CEN KS.

CANADIAN HIGH PRESSURE BUILDS INTO THE AREA FOR TUE NIGHT, WITH SOME
OF THE CHILLIEST TEMPS OF THE SEASON EXPECTED. BREEZY WINDS WILL
KEEP TEMPS FROM REALLY DROPPING OFF, WITH BEST CHANCE FOR GOOD
RADIATIONAL COOLING OCCURRING IN CEN KS.

WED-SAT:
A SERIES OF CLIPPER TYPE SYSTEMS STAYS NORTHEAST OF THE AREA IN THE
NORTHWEST UPPER LEVEL FLOW DURING THIS TIME FRAME. WILL SEE A COLD
FRONT PUSH ACROSS THE AREA LATE THU, BUT MOISTURE WILL BE LIMITED OR
NILL AS SURFACE RIDGE LOCATED ACROSS TX WILL KEEP MOISTURE RETURN TO
A MINIMUM.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  39  45  25 /   0  40  10   0
HUTCHINSON      63  38  45  24 /   0  40  10   0
NEWTON          62  38  45  25 /   0  40  10   0
ELDORADO        62  41  45  26 /   5  40  10   0
WINFIELD-KWLD   64  42  46  26 /   5  40  10   0
RUSSELL         61  33  43  21 /   0  30   0   0
GREAT BEND      62  34  44  22 /   0  30   5   0
SALINA          61  36  44  22 /   0  40  10   0
MCPHERSON       61  37  44  24 /   0  40  10   0
COFFEYVILLE     62  44  49  27 /  20  40  30   0
CHANUTE         61  43  48  27 /  10  40  30   0
IOLA            61  43  48  26 /  10  40  30   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR KSZ032-
033-047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Nov 13, 3:35 PM CST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CST SUN NOV 13 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
335 PM CST SUN NOV 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A POWERFUL COLD FRONT WILL RACE THROUGH THE AREA MONDAY NIGHT.
THIS FRONT IS EXPECTED TO MOVE THROUGH CENTRAL KANSAS AROUND
MIDNIGHT AND PUSH THROUGH THE REMAINDER OF THE AREA BY DAYBREAK. A
STRONG NORTHWEST WIND WILL DEVELOP BEHIND THIS FRONT WITH WIND
SPEEDS OF 25 TO 35 MPH EXPECTED. A FEW GUSTS TO 50 MPH WILL ALSO BE
POSSIBLE. THE STRONG NORTHWEST WIND WILL PERSIST THROUGH THE DAY
TUESDAY. STAY TUNED TO LATER OUTLOOKS FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 2:48 PM CSTHigh Wind WarningICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more24 hr

Nearby

Wind Advisories in Kansas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.